Theory of intermittency applied to classical pathological cases

Rio Fernandez, Ezequiel del; Elaskar, Sergio y Makarov, Valeri A. (2013). Theory of intermittency applied to classical pathological cases. "Chaos", v. 23 (n. 3); pp.. ISSN 1054-1500. https://doi.org/10.1063/1.4813857.

Descripción

Título: Theory of intermittency applied to classical pathological cases
Autor/es:
  • Rio Fernandez, Ezequiel del
  • Elaskar, Sergio
  • Makarov, Valeri A.
Tipo de Documento: Artículo
Título de Revista/Publicación: Chaos
Fecha: 2013
Volumen: 23
Materias:
Escuela: E.T.S.I. Aeronáuticos (UPM) [antigua denominación]
Departamento: Física Aplicada a la Ingeniería Aeronáutica [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (1MB)

Resumen

The classical theory of intermittency developed for return maps assumes uniform density of points reinjected from the chaotic to laminar region. Though it works fine in some model systems, there exist a number of so-called pathological cases characterized by a significant deviation of main characteristics from the values predicted on the basis of the uniform distribution. Recently, we reported on how the reinjection probability density (RPD) can be generalized. Here, we extend this methodology and apply it to different dynamical systems exhibiting anomalous type-II and type-III intermittencies. Estimation of the universal RPD is based on fitting a linear function to experimental data and requires no a priori knowledge on the dynamical model behind. We provide special fitting procedure that enables robust estimation of the RPD from relatively short data sets (dozens of points). Thus, the method is applicable for a wide variety of data sets including numerical simulations and real-life experiments. Estimated RPD enables analytic evaluation of the length of the laminar phase of intermittent behaviors. We show that the method copes well with dynamical systems exhibiting significantly different statistics reported in the literature. We also derive and classify characteristic relations between the mean laminar length and main controlling parameter in perfect agreement with data provided by numerical simulations

Más información

ID de Registro: 29162
Identificador DC: http://oa.upm.es/29162/
Identificador OAI: oai:oa.upm.es:29162
Identificador DOI: 10.1063/1.4813857
Depositado por: Memoria Investigacion
Depositado el: 10 Oct 2014 17:44
Ultima Modificación: 25 May 2015 14:59
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM